Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Foliations with nonorientable leaves


Authors: W. G. Dwyer, D. B. Ellis and R. H. Szczarba
Journal: Proc. Amer. Math. Soc. 89 (1983), 733-737
MSC: Primary 57R30; Secondary 57R99
DOI: https://doi.org/10.1090/S0002-9939-1983-0719007-X
MathSciNet review: 719007
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that a codimension one foliation of an orientable paracompact manifold has at most a countable number of nonorientable leaves. We also give an example of a codimension one foliation of a compact orientable manifold with an infinite number of nonorientable leaves.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57R30, 57R99

Retrieve articles in all journals with MSC: 57R30, 57R99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1983-0719007-X
Article copyright: © Copyright 1983 American Mathematical Society